Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 55, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 28, 2008, 4:55 PM EDT. It took effect at May 28, 2008, 5:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 4:55 PM EDT (20:55 UTC)
- In effect from
- May 28, 2008, 5:00 PM EDT
- Expired
- May 28, 2008, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 282055 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 455 PM EDT WED MAY 28 2008 ...RED FLAG WARNING FOR LEVY COUNTY DUE TO FOUR OR MORE HOURS OF RH BELOW 35 PERCENT THROUGH 8 PM EDT... .PERSISTENT EASTERLY FLOW...ALONG WITH WARM TEMPERATURES...HAVE COMBINED TO PRODUCE CRITICAL RH VALUES OVER LEVY COUNTY. THE LOW RH VALUES WILL CONTINUE UNTIL EARLY EVENING. FLZ039-290000- /O.NEW.KTBW.FW.W.0055.080528T2100Z-080529T0000Z/ LEVY- 455 PM EDT WED MAY 28 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. AROUND FOUR HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON THROUGH THIS EARLY EVENING. SEVERAL LOCATIONS HAVE EXPERIENCED AN HOUR OR TWO OF CRITICAL RH THRESHOLDS...WITH THREE MORE HOURS EXPECTED. EAST WINDS OF 8 TO 12 MPH WILL ACCOMPANY THE LOW RH VALUES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 282353 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 753 PM EDT WED MAY 28 2008 FLZ039-290100- /O.EXP.KTBW.FW.W.0055.000000T0000Z-080529T0000Z/ LEVY- 753 PM EDT WED MAY 28 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. WITH THE SETTING OF THE SUN AND COOLING TEMPERATURES RED FLAG CONDITIONS HAVE COME TO AN END...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM EDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 1:22 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 28, 1:22 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 122 PM EDT WED MAY 28 2008 .SHORT TERM...(TONIGHT - FRIDAY)...MID/UPPER LEVEL RIDGING WILL REMAIN OVER THE AREA THROUGH THE PERIOD WITH SURFACE HIGH PRESSURE CONTINUING TO RIDGE WEST FROM WELL OUT IN THE ATLANTIC OCEAN. THIS WILL KEEP A RATHER DRY SUBSIDENT AIRMASS ACROSS THE REGION THROUGH FRIDAY WITH SOME SCATTERED TO BROKEN CUMULUS/ALTOCUMULUS DEVELOPING AND MOVING ACROSS THE AREA. EXCEPTION IS THIS EVENING AND THURSDAY AFTERNOON WITH MODELS CONTINUING TO SHOW SOME DEEPER MOISTURE...PRECIPITABLE WATER VALUES 1.5 TO 1.7 INCHES...MOVING WEST NORTHWEST INTO THE SOUTHERN ZONES AND THEN OUT INTO THE GULF. THIS COMBINED WITH DAYTIME HEATING AND THE SEA BREEZE COULD LEAD TO A FEW SHOWERS/THUNDERSTORMS ALONG THE COAST AND OVER THE ADJACENT GULF WATERS LATER THIS AFTERNOON AND EVENING AND AGAIN DURING THURSDAY AFTERNOON AND EVENING. FOR NOW WILL CONTINUE WITH SILENT 10 POPS FOR LATER TODAY AND 20 POPS ACROSS CHARLOTTE AND LEE COUNTIES FOR THURSDAY AFTERNOON AND EARLY EVENING. DAYTIME HIGH TEMPERATURES WILL BE MAINLY IN THE UPPER 80S TO LOWER 90S...EXCEPT A FEW DEGREES COOLER ALONG THE COAST WHERE THE SEA BREEZE IS EXPECTED TO DEVELOP EACH AFTERNOON. OVERNIGHT LOWS WILL BE IN THE MID 60S TO MID 70S. .LONG TERM (FRIDAY NIGHT - WEDNESDAY)...FIRST...THE AREA OF LOW PRESSURE ON THE PACIFIC SIDE OF CENTRAL AMERICA CONTINUES TO ORGANIZE. MODELS ARE STILL STRUGGLING WITH HOW MUCH...IF ANY OF THE CIRCULATION WILL SURVIVE ASSUMING IT CROSSES INTO THE GULF OR CARIBBEAN SEA...BUT THE LATEST GFS AND ECMWF KEEP THE EFFECTS OUT OF OUR AREA THROUGH AT LEAST WEDNESDAY. OTHERWISE...A RIDGE OF HIGH PRESSURE AT THE SURFACE ALONG 30 NORTH LATITUDE ON SATURDAY WILL SHIFT SOUTH AND SETTLE ACROSS CENTRAL FLORIDA BY SUNDAY AND SOUTH FLORIDA ON MONDAY. A WEAK FRONTAL BOUNDARY WILL SLIDE BY TO THE NORTH OF OUR AREA MONDAY...BUT WILL HAVE LITTLE IF ANY IMPACT ON OUR WEATHER. ONCE THE FRONTAL BOUNDARY MOVES OUT INTO THE ATLANTIC...THE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN. THIS TYPE OF PATTERN IS TYPICALLY DRY...AND MEX POPS HAVE BEEN COMING DOWN WITH EACH RUN. WE WILL KEEP SATURDAY DRY EVERYWHERE...ALTHOUGH WE COULD STILL SEE SOME LATE DAY SHOWERS ALONG THE SEA BREEZE BOUNDARY IN CHARLOTTE AND LEE COUNTIES. OVERALL COVERAGE WOULD BE 10 PERCENT OR LESS. WE ARE STILL EXPECTING MOISTURE TO INCREASE ENOUGH FOR SLIGHT CHANCE POPS EACH AFTERNOON NEXT WEEK...BUT MODELS DONT REALLY SUPPORT MUCH MORE THAN THAT. I HAVE REDUCED POPS TO 20 PERCENT FOR THE REST OF THE FORECAST. TEMPERATURES WILL RUN WITHIN A DEGREE OR TWO OF AVERAGE THROUGH THE PERIOD. && .AVIATION...NO AVIATION CONCERNS NEXT 24 HOURS. && .MARINE...SURFACE HIGH PRESSURE RIDGE AXIS TO THE NORTH OF THE FORECAST AREA WILL MAINTAIN AN OVERALL EASTERLY WIND FLOW INTO THURSDAY WITH A SURGE EXPECTED DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN WEDNESDAY NIGHT. LIGHTER WINDS/SEAS WITH AN AFTERNOON SEA BREEZE ARE EXPECTED FRIDAY THROUGH SUNDAY AS THE SURFACE HIGH SETTLES OVER THE AREA. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES COULD FALL BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON AND AGAIN THURSDAY...BUT NOT EXPECTED TO MEET RED FLAG WARNING DURATIONS OF 4 HOURS OR MORE. BY FRIDAY LOW LEVEL MOISTURE WILL BE ON THE INCREASE WITH NO FIRE WEATHER PROBLEMS ANTICIPATED THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 90 73 91 / 5 10 5 10 FMY 71 91 72 92 / 5 20 10 10 GIF 70 91 72 93 / 5 10 10 10 SRQ 69 90 71 90 / 5 10 5 10 BKV 65 92 66 92 / 5 10 10 10 SPG 75 90 76 90 / 5 10 5 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...PRC LONG TERM....JILLSON
Hazardous weather outlook, May 28, 4:18 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 418 AM EDT WED MAY 28 2008 FLZ039-042-043-048>052-055>057-060>062-065-281800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 418 AM EDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.